Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 122, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Aug 15, 2011, 6:20 AM EDT for Lake County, Ohio. It took effect at Aug 15, 2011, 6:45 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2011, 6:20 AM EDT (10:20 UTC)
- In effect from
- Aug 15, 2011, 6:45 AM EDT
- Expired
- Aug 15, 2011, 12:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Painesville (PNVO1). The gauge peaked at 9.24 ft at Aug 15, 2011, 8:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04212100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
362 WGUS41 KCLE 151020 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT MON AUG 15 2011 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-151800- /O.NEW.KCLE.FL.W.0122.110815T1045Z-110815T1800Z/ /PNVO1.1.ER.110815T1045Z.110815T1200Z.110815T1200Z.NO/ 620 AM EDT MON AUG 15 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT PAINESVILLE * FROM THIS MORNING UNTIL THIS AFTERNOON * AT 5:30 AM MONDAY THE STAGE WAS...7.5 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND CREST ABOUT 8.5 FEET THIS MORNING. * AT 8.5 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. $$
2 follow-up statements
269 WGUS81 KCLE 151348 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 948 AM EDT MON AUG 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-152148- /O.EXT.KCLE.FL.W.0122.000000T0000Z-110816T0400Z/ /PNVO1.1.ER.000000T0000Z.110815T1130Z.110815T2200Z.NO/ 948 AM EDT MON AUG 15 2011 THE FLOOD WARNING CONTINUES FOR THE GRAND RIVER AT PAINESVILLE. * AT 8:30 AM MONDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 8.5 FEET...WATER REACHES VROOMAN ROAD. LOWLAND FLOODING OCCURS IN THE METROPARKS ALONG THE RIVER. * AT 8.0 FEET...WATER LEVELS WILL OVERRUN THE BANKS ALONG THE METROPARK SOUTH OF PAINESVILLE. VROOMAN ROAD WILL BE THREATENED. $$
738 WGUS81 KCLE 151645 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1245 PM EDT MON AUG 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... GRAND RIVER AT PAINESVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-151715- /O.CAN.KCLE.FL.W.0122.000000T0000Z-110816T0400Z/ /PNVO1.1.ER.000000T0000Z.110815T1130Z.110815T1347Z.NO/ 1245 PM EDT MON AUG 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT PAINESVILLE. * AT 11:30 AM MONDAY THE STAGE WAS 6.9 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 9:47 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.7 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 15, 4:16 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 15, 4:16 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT MON AUG 15 2011
.SYNOPSIS...
A SLOW MOVING LOW PRESSURE CENTER OVER PENNSYLVANIA WILL MOVE OFF
THE MID ATLANTIC COAST TODAY. HIGH PRESSURE WILL BUILD IN FROM THE
WEST TODAY AND TONIGHT. THE NEXT COLD FRONT IS EXPECTED ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LOW IS DRIFTING EAST AT ABOUT 10 KNOTS. WILL USE THIS
SPEED TO EXTRAPOLATE THE BACK END OF THE SHOWERS/SHOWER THREAT. THIS
WOULD END THE MAJORITY OF THE SHOWERS ON THE WEST SIDE OF CLEVELAND
BY MID MORNING...ASHTABULA BY EARLY AFTERNOON...AND ERIE
PENNSYLVANIA BY MID AFTERNOON. THE MOST SIGNIFICANT RAIN WILL
CONTINUE TO BE NEAR THE LAKESHORE WHERE DEEPER CONVECTION WILL
CONTINUE TO OCCUR. WILL CANCEL THE WESTERN COUNTIES IN THE FLOOD
WATCH SINCE THEY ARE DUE TO EXPIRE AT 6 AM ANYWAY. WILL CONTINUE THE
FLOOD WATCH FOR CLEVELAND AND THE EAST LAKESHORE COUNTIES UNTIL 3 PM
ALTHOUGH WE SHOULD BE ABLE TO SHAVE OFF A FEW COUNTIES EARLIER THAN
THAT. ACROSS NORTHWEST OHIO...WE SHOULD SEE A FAIR AMOUNT OF CUMULUS
DEVELOP BUT WITH MIXING AND INCREASING SUBSIDENCE TODAY DO NOT
EXPECT ANY POP UP SHOWERS.
WILL LOWER THE FORECAST HIGH TEMPERATURES WHERE IT WILL BE CLOUDY
AND SHOWERY... MAINLY NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA...
WHERE SOME LOCATIONS WILL NOT GET OUT OF THE 60S OR COULD SNEAK INTO
THE LOWER 70S. HIGHS IN THE MID AND UPPER 70S MOST OTHER AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
A STRAGGLER SHOWER COULD LINGER EARLY TONIGHT ACROSS EXTREME NE
OH/NW PA OTHERWISE HIGH PRESSURE WILL BUILD IN. THERE WILL BE ENOUGH
MOISTURE IN THE BOUNDARY LAYER THAT STRATUS WILL PROBABLY REDEVELOP
ACROSS NE OH/NW PA. FOG COULD BE LOCALLY DENSE JUST ABOUT ANYWHERE
(IN THE TYPICAL FOGGY SPOTS) BUT NOT EXPECTING WIDESPREAD DENSE FOG
SO WILL NOT SPECIFICALLY MENTION IT IN THE FORECAST.
THERE WILL STILL BE CUMULUS ON TUESDAY BUT PLENTY OF SUNSHINE.
TEMPERATURES WILL BE NEAR NORMAL OR A DEGREE OR TWO BELOW... AND
WITH RELATIVELY LOW DEWPOINTS IT SHOULD BE PLEASANT. THERE COULD
BE SOME RELATIVELY LOW MINIMUM TEMPERATURES TUESDAY NIGHT...WELL
DOWN IN THE 50S OR APPROACHING THE UPPER 40S IN THE COLDER SPOTS
ACROSS NE OH/NW PA.
THERE WILL BE SOME HIGH CLOUDS BY WEDNESDAY AHEAD OF THE NEXT COLD
FRONT BUT IT SHOULD REMAIN DRY UNTIL WEDNESDAY NIGHT. NOT SURE HOW
MUCH SHOWER/THUNDERSTORM ACTIVITY WILL GET INTO THE AREA ON
WEDNESDAY NIGHT... THE BEST CHANCE WOULD BE ACROSS NW OHIO. NEW
SHOWERS/STORMS MAY REDEVELOP ON THURSDAY WITH THE COLD FRONT...
ESPECIALLY ACROSS NE OH/NW PA.
TEMPERATURES WILL RECOVER TO NORMAL OR A LITTLE ABOVE NORMAL
WEDNESDAY. THE TEMPERATURES ON THURSDAY WILL DEPEND ON THE AMOUNT
OF CLOUDS/SHOWERS BUT WILL FORECAST NEAR NORMAL HIGHS.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
WEAKENING FRONT WILL LIKELY BE EAST OF THE AREA BY FRIDAY MORNING
WITH HIGH PRESSURE MOVING OVERHEAD. LINGERING CLOUDS POSSIBLE ACROSS
NE OH/NW PA AND HAVE KEPT A SILENT 20 POP FOR ANY SHOWERS. OTHERWISE
FAIR WEATHER THROUGH SATURDAY FROM THAT HIGH. TEMPERATURES
SEASONABLE. NEXT SYSTEM ENTERS THE PICTURE FOR LATE IN THE WEEKEND.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
UPPER LEVEL LOW SPINNING OVER THE WV PANHANDLE SLOWLY DRIFTING
FURTHER AWAY. TOL/FDY WILL BE ON WESTERN EXTENT OF AVIATION
CONCERNS BOUNCING BACK AND FORTH FROM VFR TO MVFR. LIMITED CHANCES
OF SHOWERS. FURTHER EAST FROM CLE/MFD AND POINTS EAST...VFR
CONDITIONS WILL BE MUCH MORE LIMITED. THESE LOCATIONS WILL DIP
DOWN TO IFR IN EITHER BANDS OF HEAVY RAIN OFF THE LAKE OR BR/FG OR
EVEN DEVELOPMENT OF MORE WIDESPREAD CEILINGS. THE LONGEST
DURATION IFR LOOKS TO BE FROM MFD TO CAK TO YNG OVERNIGHT.
CONDITIONS IMPROVING GOING INTO THE AFTERNOON MONDAY. THUNDER
CHANCES STILL THERE MONDAY...BUT COVERAGE AND TIMING TROUBLESOME
SO DID NOT INCLUDE ANY MENTION JUST YET. HIGH PRESSURE BEGINS TO
MOVE IN FOR MONDAY NIGHT.
OUTLOOK...MVFR POSSIBLE THURSDAY.
&&
.MARINE...
SMALL CRAFT ADVISORY CONTINUES INTO EARLY AFTERNOON AND CONCERN IS
THAT IT WILL HAVE TO BE CONTINUED INTO THE EVENING. FLOW ACROSS THE
EASTERN 3/4 OF THE LAKE IS DOMINANTLY FROM THE NE. AS THE LOW PULLS
FURTHER AWAY TODAY...WINDS WILL COME AROUND TO THE NORTH. GUIDANCE
IS SUGGESTING THAT THE WIND MAY KEEP UP ENOUGH TO PROLONG THE THREAT
OF 4+ FOOT WAVES. WATERSPOUTS STILL POSSIBLE WITHIN ANY SHOWERS OR
STORMS. BEYOND TODAY HIGH PRESSURE BUILDS IN OVERHEAD CALMING THE
LAKE AND THE WEATHER. THE HIGH WILL TAKE US THROUGH MID WEEK. NEXT
SYSTEM WILL BRING THE WINDS AROUND TO THE SSW WEDNESDAY WITH A WEAK
COLD FRONT PASSING THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR OHZ011>014-089.
PA...FLOOD WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Aug 15, 5:27 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 527 AM EDT MON AUG 15 2011 OHZ012-089-PAZ001-160930- LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 527 AM EDT MON AUG 15 2011 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ013-014-PAZ002-003-160930- GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- 527 AM EDT MON AUG 15 2011 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011-160930- CUYAHOGA- 527 AM EDT MON AUG 15 2011 ...FLOOD WATCH IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ006-008-017>023-027>033-036>038-047-160930- WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX- 527 AM EDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ009-010-160930- ERIE OH-LORAIN- 527 AM EDT MON AUG 15 2011 ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007-160930- LUCAS-OTTAWA- 527 AM EDT MON AUG 15 2011 ...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-160930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 527 AM EDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS ARE LIKELY WITH SOME OF THE SHOWERS AND THUNDERSTORMS ON LAKE ERIE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:26 AM EDT | Areal Flood Warning | CLE | Lake | 6 hr |
| Aug 15, 4:14 AM EDT | Coastal Flood Statement | CLE | Cuyahoga, Erie, Lorain | 16 hr |
| Aug 15, 8:19 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Medina | 5 hr |
| Aug 15, 10:11 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Portage, Trumbull | 3 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.